Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 13, 2012, 8:18 PM CDT for Vernon Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2012, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 13, 2012, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2414 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283
WUUS54 KLCH 140118
SVRLCH
LAC115-140200-
/O.NEW.KLCH.SV.W.0060.120614T0118Z-120614T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
818 PM CDT WED JUN 13 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES ANACOCO...
* UNTIL 900 PM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES SOUTHWEST OF
ANACOCO...MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANACOCO BY 835 PM CDT...
HORNBECK BY 855 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3136 9339 3106 9324 3102 9350 3106 9352
3110 9355 3111 9354 3115 9355 3118 9353
3119 9355 3124 9356 3128 9354 3128 9345
TIME...MOT...LOC 0117Z 153DEG 14KT 3114 9344
$$
241 follow-up statement
368
WWUS54 KLCH 140146
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 PM CDT WED JUN 13 2012
LAC115-140200-
/O.CON.KLCH.SV.W.0060.000000T0000Z-120614T0200Z/
VERNON LA-
846 PM CDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN VERNON PARISH...
AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR ANACOCO AND NEAR TOLEDO BEND RESERVOIR..MOVING NORTH AT
20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HORNBECK BY 900 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
LAT...LON 3136 9339 3119 9331 3111 9326 3107 9353
3115 9355 3118 9353 3119 9355 3125 9356
3128 9354 3128 9345
TIME...MOT...LOC 0145Z 161DEG 16KT 3122 9341
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:51 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 13, 6:51 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 651 PM CDT WED JUN 13 2012 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET...WITH ACTIVITY EXPECTED TO DIMINISH THEREAFTER. THROUGH 02Z...INCLUDED VCTS AT LCH...LFT AND ARA WITH VCSH AT BPT AND AEX WHERE ACTIVITY HAS BEEN DECREASING. VFR CONDITIONS EXPECTED TO PREVAIL TONIGHT THROUGH THURSDAY WITH SCT SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AGAIN BY MIDDAY THURSDAY...AS THE SEABREEZE TRAVELS INLAND UNDERNEATH A SHORTWAVE TROF ALOFT. 24 && .PREV DISCUSSION... /ISSUED 356 PM CDT WED JUN 13 2012/ DISCUSSION... LOOKING AT THE CURRENT RADAR, VARIOUS ISOLATED SHOWERS THAT HAD DEVELOPED TO THE SOUTH HAVE SINCE MOVED TO THE NORTHEAST OF THE FORECAST REGION. AS THE SEA BREEZE CONTINUES TO MOVE INLAND, A FEW MORE SHOWERS MAY DEVELOP ALONG THE COAST AND PROGRESS AT A MODERATE PACE. THESE AFTERNOON STORMS ARE NOT ANTICIPATED TO BECOME SEVERE ALTHOUGH BRIEF BUT HEAVY RAIN COULD CONTINUE TO FALL. CURRENTLY WV/IR SAT AND SURFACE ANALYSIS SHOWS A HIGH PRESSURE SYSTEM DOMINATING THE GREAT LAKES REGION BEHIND A WEAK LOW PRESSURE SYSTEM OFF THE COAST OF VIRGINIA. A CORRESPONDING FRONT HAS STALLED OVER EASTERN GEORGIA TO CENTRAL LOUISIANA. THIS STALLED FRONT HAS CONTRIBUTED TO THE ISOLATED STORMS OCCURRING IN OUR FORECAST AREA. THIS SYSTEM WILL SOON DISSIPATE INTO A SHORTWAVE TROUGH INTO THE WEEKEND. AS FAR AS THE FORECAST GOES, TRENDED MORE TOWARDS THE EUROPEAN MODEL. THROUGHOUT THE FORECAST WEEK THE MODEL EXHIBITS ZONAL UPPER LEVEL FLOW INTO THE WEEKEND, WITH RELATIVE HUMIDITY REACHING MODERATE VALUES OF UPPER SIXTIES AT THE SURFACE. EXPECT WITH THE STALLED FRONT AND WARM MOIST CONDITIONS THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE WEEKEND. CHOSE TO KEEP THE POPS FROM THE PREVIOUS FORECAST. WITH ISOLATED ACTIVITY ITS DIFFICULT TO HAVE CONFIDENCE IN EXACTLY WHERE THE ACTIVITY WILL BE. THE TEMPERATURE DIFFERENCES IN THE GULF SHOULD FORM A SEA BREEZE OVER THE NEXT COUPLE OF DAYS. LONG TERM WE HAVE BEGUN A PROGRESSIVE SUMMER PATTERN OF AFTERNOON CONVECTION AND ARE CARRYING A 20 POP FOR MOST OF THE AFTERNOON DAYS. DEAL/STACKHOUSE MARINE... A WEAKENING COLD FRONT WILL CONTINUE ACT AS A FOCUS FOR SHOWERS AND STORMS ACROSS THE REGION WHILE UPPER DISTURBANCES MOVE ACROSS THE DEEP SOUTH. THE BOUNDARY WILL DISSIPATE INTO THE WEEKEND AND A RIDGE WILL BUILD IN FROM THE NORTH, HOWEVER A FEW SHOWERS AND STORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 89 73 90 / 20 30 10 20 KBPT 73 90 74 90 / 20 30 10 20 KAEX 70 91 70 93 / 20 30 10 20 KLFT 73 90 72 91 / 20 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 13, 11:22 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1122 AM CDT WED JUN 13 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141630- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES, GUSTY WINDS, TROPICAL FUNNEL CLOUDS, AND PERIODS OF HEAVY RAIN ARE EXPECTED TO BE THE BIGGEST THREATS. MINOR FLOODING OF POORLY DRAINED AREAS MAY BE A CONCERN IF A STORM REMAINS OVER AN AREA THAT RECEIVED HIGHER ACCUMULATIONS DURING THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. OCCASIONAL TO SOMETIMES FREQUENT LIGHTNING STRIKES IS EXPECTED TO BE THE BIGGEST THREAT. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-141630- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1122 AM CDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS TODAY AND TONIGHT. THE BIGGEST THREATS WILL BE GUSTY WINDS, POSSIBLE FUNNEL CLOUDS, AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED STORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS THURSDAY THROUGH TUESDAY. OCCASIONAL LIGHTNING STRIKES WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jun 13, 6:23 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 623 PM CDT WED JUN 13 2012 LAZ030-031-042-132345- BEAUREGARD LA-ALLEN LA-JEFFERSON DAVIS LA- 623 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 645 PM CDT... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF LONGVILLE TO LEBLANC...MOVING NORTHWEST AT 10 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... HARMONY BY 640 PM... TULLA AND DRY CREEK BY 645 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3083 9326 3065 9282 3034 9289 3055 9328 24
Local storm report, Jun 13, 7:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 2 S DERIDDER 30.82N 93.29W
06/13/2012 E0.50 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTS VIA FACEBOOK MARBLE SIZE HAIL SOUTH OF
DERIDDER
0715 PM HAIL DERIDDER 30.85N 93.29W
06/13/2012 E0.25 INCH BEAUREGARD LA PUBLIC
KPLC RELAYED A PUBLIC REPORT OF DIME SIZE HAIL NEAR
DERIDDER.
0700 PM HAIL DRY CREEK 30.67N 93.05W
06/13/2012 E0.25 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTS VIA FACEBOOK PEA SIZE HAIL NEAR DRY CREEK
0713 PM HAIL DERIDDER 30.85N 93.29W
06/13/2012 E1.75 INCH BEAUREGARD LA LAW ENFORCEMENT
BEAUREGARD SHERIFF REPORTED GOLFBALL SIZE HAIL IN
DERIDDER AS WELL AS NUMEROUS POWER OUTAGES
0723 PM HAIL DERIDDER 30.85N 93.29W
06/13/2012 E0.88 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTS VIA FACEBOOK NICKEL SIZE HAIL IN DERIDDER
AND MULTIPLE TREE LIMBS DOWN.
0731 PM HAIL REEVES 30.52N 93.04W
06/13/2012 E1.00 INCH ALLEN LA LAW ENFORCEMENT
ALLEN PARISH SHERIFF REPORTS QUARTER SIZE HAIL IN REEVES
AND MULTIPLE POWER OUTAGES.
&&
DJONESSpecial weather statement, Jun 13, 7:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 745 PM CDT WED JUN 13 2012 LAZ030-031-041-042-140130- BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA- 745 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU AND JEFFERSON DAVIS PARISHES UNTIL 830 PM CDT... AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTH OF BULLER...MOVING SOUTHEAST AT 5 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... BULLER...FENTON AND LEBLEU SETTLEMENT BY 830 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3029 9274 3025 9317 3050 9320 3058 9295 24
Local storm report, Jun 13, 7:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL DERIDDER 30.85N 93.29W
06/13/2012 E1.50 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTS 1.5 INCH HAIL IN DERIDDER
&&
DJONESLocal storm report, Jun 13, 7:52 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
752 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FUNNEL CLOUD HATHAWAY 30.35N 92.67W
06/13/2012 JEFFERSON DAVIS LA PUBLIC
KPLC RELAYED A PUBLIC REPORT OF A TROPICAL FUNNEL CLOUD
NEAR HATHAWAY.
0739 PM FUNNEL CLOUD JENNINGS 30.22N 92.66W
06/13/2012 JEFFERSON DAVIS LA PUBLIC
KPLC RELAYED A PUBLIC REPORT OF A TROPICAL FUNNEL CLOUD
NEAR JENNINGS.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 56 min |
| Jun 13, 7:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 45 min |
| Jun 13, 8:47 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 58 min |
| Jun 13, 9:06 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 54 min |
| Jun 13, 9:32 PM CDT | Special Weather Statement | LCH | Lafayette | 28 min |
| Jun 13, 9:49 PM CDT | Special Weather Statement | LCH | Vernon | 41 min |
| Jun 14, 3:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 66 min |
| Jun 14, 3:14 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides | 2 hr |
| Jun 14, 10:49 AM CDT | Areal Flood Advisory | LCH | Beauregard | 116 min |
| Jun 14, 5:14 PM CDT | Special Weather Statement | LCH | Vernon | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.